MAUDE Adverse Event Report: TORNIER INC AEQ. RETRACTOR SHOULDER SYSTEM

TORNIER INC AEQ. RETRACTOR SHOULDER SYSTEM
Catalog Number 9000381
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the plastic darrach retractor broke during shoulder replacement operation.Surgeon was attempting to dislocate shoulder, and the retractor broke in two pieces.
 
Additional Manufacturer Narrative
Correction: h6 health impact code.The reported event was confirmed since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the returned device is clearly broken at the distal end.The breakage area exhibits signs of static failure with evidence of plastic deformations and strain at the breakage point.This is followed by signs of instantaneous brittle fracture evidenced by the smooth, shiny appearance at the breakage point.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.Based on investigation, the root cause was attributed to a combination of typical wear and use.The failure was caused by normal and frequent usage.The device is used to move and hold typically tense soft tissue so the surgeon can access glenohumeral joint.Over time, the combination of pressure exerted on the device and multiple cleaning/sterilization cycles, can result in the weaking of the material resulting in the event noted in this complaint.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
AEQ. RETRACTOR SHOULDER SYSTEM
Common Device Name
RETRACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22153118
Report Number0001649390-2025-00381
Device Sequence Number9199786
Product Code GAD
UDI-Device Identifier00846832021963
UDI-Public(01)00846832021963(11)221004(10)BFA25EO
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9000381
Device Lot NumberBFA25E0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown